Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 14, 2013, 3:27 AM CDT for Garza County, Texas. It was in force for 93 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2013, 3:27 AM CDT (08:27 UTC)
- Expired
- Aug 14, 2013, 5:00 AM CDT
- In force
- 93 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Garza County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:00 AM CDT | FLASH FLOOD | Post, TX | CAR STRANDED IN HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WGUS54 KLUB 140827 FFWLUB TXC169-141000- /O.NEW.KLUB.FF.W.0003.130814T0827Z-130814T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 327 AM CDT WED AUG 14 2013 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS... * UNTIL 500 AM CDT * AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES OVER THE LAST HALF AN HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... POST...JUSTICEBURG...AND U S HIGHWAYS 84 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3338 10108 3299 10104 3299 10138 3337 10154 $$ JORDAN
1 follow-up statement
264 WGUS74 KLUB 140901 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CDT WED AUG 14 2013 TXC169-141000- /O.CON.KLUB.FF.W.0003.000000T0000Z-130814T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARZA TX- 401 AM CDT WED AUG 14 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR CENTRAL GARZA COUNTY... AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTH OF JUSTICEBURG...OR 12 MILES EAST OF POST... MOVING SOUTHEAST AT 15 MPH. THE WEST TEXAS MESONET STATION IN POST REPORTED RAINFALL RATES APPROACHING 5 INCHES PER HOUR AT ONE POINT WITH RAINFALL TOTALS APPROACHING 3 INCHES IN THE LAST HOUR. THE GARZA COUNTY SHERIFFS OFFICE WAS ALSO REPORTING PORTIONS OF HIGHWAY 84 BETWEEN SLATON AND POST WERE FLOODED. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL MOVE OVER LAKE ALAN HENRY IN THE NEXT 15 MINUTES AND WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...THE SALT FORK OF THE BRAZOS RIVER...COTTONWOOD CREEK...STINK CREEK...SAND CREEK... NORTH FORK DOUBLE MOUNTAIN FORK BRAZOS RIVER...FALLS CREEK AND RATTLESNAKE CREEK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3325 10149 3326 10107 3299 10104 3299 10138 $$ JORDAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 11:48 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 13, 11:48 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1148 PM CDT TUE AUG 13 2013 .AVIATION... ASIDE FROM OCCASIONAL MVFR VISBYS IN TSRA AT LBB...EXPECT PREDOMINANTLY VFR CONDS THROUGH WEDNESDAY EVENING. FOLLOWING A CLUSTER OF TSRA AT LBB BY 0530Z OR SO...TIMING OF ADDITIONAL ROUNDS OF TSRA IS VERY UNCERTAIN. OVERALL FLOW REMAINS UNSETTLED AND WITH A MODEST EASTERLY LLJ CONTINUING TO SPUR NEW TSRA UPSTREAM IN NEW MEXICO...WILL KEEP VCTS INTACT THROUGH EARLY WEDNESDAY MORNING BEFORE TAPERING THIS MENTION BACK THEREAFTER. THERE WILL LIKELY BE ADDITIONAL BOUTS OF TSRA WED AFTN/EVNG...BUT CONFIDENCE IN THE COVERAGE AND TIMING OF THESE IS TOO SMALL TO BOTHER ADDRESSING IN THE TAF ATTM. COULD CERTAINLY SEE SOME INTERMITTENT LOW CLOUDS BEHIND THIS PRECIP EARLY WED MORNING AS MOIST EASTERLY UPSLOPE FLOW PERSISTS. CDS LOOKS TO REMAIN TOO FAR REMOVED FROM THE BEST PRECIP CHANCES OVERNIGHT AND EARLY WEDNESDAY...THOUGH THIS SHOULD CHANGE BY MIDDAY AS SOME BREAKS IN MID CLOUDS FOSTER DESTABILIZATION. && .PREV DISCUSSION... /ISSUED 1034 PM CDT TUE AUG 13 2013/ UPDATE... UPDATED POPS OVERNIGHT TO FAVOR THE BEST COVERAGE OF STORMS ON THE CAPROCK WHILE REDUCING CHANCES IN OUR NERN ZONES. REGIONAL OBSERVATIONS SHOW A BROAD AND SUFFICIENTLY DEEP POST-FRONTAL UPSLOPE COMPONENT INTO EASTERN NEW MEXICO WHICH IS SUSTAINING RENEWED TSTORM REDEVELOPMENT. REGIONAL VWP PROFILERS INDICATE A 25-30 KNOT EASTERLY LLJ WHICH WILL LIKELY MAINTAIN PRECIP CHANCES THROUGH THE OVERNIGHT ESPECIALLY ON THE CAPROCK CONSIDERING PROXIMITY TO STORM ORIGINATION JUST ACROSS THE STATE LINE. STORM TRAINING POTENTIAL WILL BE A CONCERN PARTICULARLY ALONG/NEAR THE CLOVIS HIGHWAY CORRIDOR GIVEN EXTRAPOLATION OF STORMS UPSTREAM AND OCCASIONAL HEAVY RAIN RATES. NO OTHER UPDATES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 80 61 86 62 / 50 40 40 30 30 TULIA 65 80 63 84 63 / 40 40 40 30 30 PLAINVIEW 66 82 64 84 65 / 50 40 40 30 30 LEVELLAND 68 83 65 88 65 / 50 40 40 30 30 LUBBOCK 68 83 65 86 67 / 50 40 40 30 30 DENVER CITY 69 81 65 91 67 / 20 30 30 30 30 BROWNFIELD 68 83 65 90 66 / 40 30 30 30 30 CHILDRESS 69 85 67 87 68 / 20 40 40 30 30 SPUR 70 86 68 89 68 / 40 40 40 30 30 ASPERMONT 72 88 69 90 71 / 20 30 30 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Aug 13, 6:12 AM CDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 AM CDT TUE AUG 13 2013 TXZ021>044-141115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 AM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE SOUTH PLAINS AREA TODAY AND TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE SEVERE THREAT AREA WILL BE MAINLY ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE FROM WEDNESDAY THROUGH FRIDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 13, 9:58 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT TUE AUG 13 2013
TXZ027-028-140330-
BAILEY-LAMB-
958 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND BAILEY COUNTIES...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MULESHOE...MOVING SOUTHEAST
AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES AND SEEK SHELTER IN A STURDY STRUCTURE IMMEDIATELY IF THUNDER
IS HEARD.
LAT...LON 3429 10273 3403 10222 3383 10248 3383 10266
3396 10285
TIME...MOT...LOC 0257Z 309DEG 25KT 3406 10257
16Special weather statement, Aug 13, 10:28 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1028 PM CDT TUE AUG 13 2013
TXZ028-034-140400-
HOCKLEY-LAMB-
1028 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLEFIELD...MOVING SOUTHEAST AT 25 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES... AND SEEK SHELTER IN A STURDY STRUCTURE IMMEDIATELY IF
THUNDER IS HEARD.
LAT...LON 3422 10252 3401 10208 3384 10208 3362 10230
3386 10261 3413 10261
TIME...MOT...LOC 0328Z 307DEG 22KT 3391 10238
16Special weather statement, Aug 14, 2:06 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
206 AM CDT WED AUG 14 2013
TXZ036-037-140745-
CROSBY-DICKENS-
206 AM CDT WED AUG 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY AND DICKENS COUNTIES...
AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF DICKENS...MOVING SOUTHEAST
AT 15 MPH.
PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED AREAS OF
FLOODING.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DRIVERS
SHOULD REDUCE SPEED AND AVOID DRIVING INTO WATER OF UNKNOWN DEPTH.
LAT...LON 3373 10120 3384 10103 3384 10102 3362 10077
3347 10110
TIME...MOT...LOC 0705Z 321DEG 11KT 3371 10104
JORDANThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:28 PM CDT | Special Weather Statement | LUB | Lamb | 32 min |
| Aug 13, 7:56 PM CDT | Special Weather Statement | LUB | Hale | 19 min |
| Aug 13, 8:15 PM CDT | Special Weather Statement | LUB | Hale | 15 min |
| Aug 13, 8:21 PM CDT | Special Weather Statement | LUB | Parmer | 24 min |
| Aug 13, 8:28 PM CDT | Special Weather Statement | LUB | Hale | 32 min |
| Aug 13, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 33 min |
| Aug 13, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 16 min |
| Aug 13, 9:58 PM CDT | Special Weather Statement | LUB | Lamb | 32 min |
| Aug 13, 10:28 PM CDT | Special Weather Statement | LUB | Lamb | 32 min |
| Aug 14, 2:06 AM CDT | Special Weather Statement | LUB | Dickens | 39 min |
| Aug 14, 3:50 AM CDT | Areal Flood Advisory | LUB | Dickens, King | 2 hr |
| Aug 14, 5:53 AM CDT | Areal Flood Advisory | LUB | Garza | 67 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.